I have been seeing bugs that are not there for about a yr now and have never told anyone. now i am wondering after reading someone else post if it isnt my meds. i see dr end of next week so going to ask now that i dont feel so alone. I have dementia and i have been on aricept for 3 or more yrs now. i am 53. i see only one bug at a time. i will see one on a wall or go across my desk at computer and on my arms but they are never there when i look twice. drives me nuts sometimes cause i know i dont have bugs that or here and then gone in the next sec. so now i am wondering if it is the meds.. i am ok with it if it is the meds but i just want to know whats going on.. if anyone has an incite into this please get back with me.. thanks...
It could be the meds, it could be delusions, or it could be an eye problem. Dark spots in the visual field can indicate eye problems that need to be checked. Yes, please do talk to your doctor about any and all symptoms that you have. That is the only way your doctor will know how to best treat you. Be persistent. Do not let symptoms you think are important or bothersome be ignored. And also have your eyes checked
I don't know what kind of dementia you have and I hope you are seeing a doctor and get the drugs you need for your situation.
Regarding the bug, I agree with Deb, it is the eyes! The age is about right. About the age of 50, the eyes would get older and sometimes some particles could drop behind the eyes internally. This may need attention. It could be chronic later until you do laser surgery to correct it. Of course, there may be other eye issues, so do see an eye doctor about it. It can be a common situation for older people. The serious level is up to the doctor to decide and advise upon. Frankly I have minor spots/floater in my right eye.
For a while last year or before, I thought I slept badly or was too tired so I saw this blurring thing. Then I thought I saw mosquitos here and there sometimes! So I went to see my doctor and she said it is some floater but suggested my situation is just aging. I will check it out every 6 months or once a year in case things get worse. Mine is something minor but bothering. I got only one tiny spot for now.
If you fix the position on your eyes, it is in a certain place. But it may go with the eye movement so it may look like it is flying with you.
My Mom also had had spots for years but she told me they disappeared after she had cataract surgery last year. She is in the late 80s.
if your taking a certain kind of med that can do that to you. my brother went through the same thing a year or 2 years ago he was taking a certain kind of med (fish oil pills) he was saying he was seeing bugs that wasn't even there he was freaking out. but he went off the pills then it stopped. i think its your med that's doing it that's all.